Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Sleepless Nights...
Mar 9, 1998

Dear Mr. Molaghan

I was given both HIV+ and AIDs diagnoses late last Oct. At that time I had a VL of 800,000 and T-cell count of 50 and had a very bad thrush infection with no other OI. Started Crix/AZT/3TC as well as Septra/Acyclovir/Rifabutin/Diflucan. At that point I had also lost about 25lb and was also given Megace (stoped only 5 days ago). Now, 4 months later, have gained 55lbs and have VL at undetectable and T-cells up to 270. But from the start I have had problems getting a full nights sleep without aid (Temazapan) but also very very fatigued all the time and cannot get more then 4 hours sleep at a time. RBC at the start was 130 but did go down to 80 but have leveled off at 106/107 on that last two test. I see a new doctor later this month. I feel that if I was to get a full nights sleep I would not be as fatigued during the day as I am. Should I be questioning the use of Temazapan with my new doctor??

Many Thanks

André in Toronto

Response from Mr. Molaghan

Hello

It sounds like you've had an excellent response to your treatment regimen, but have sacrificed getting good quality sleep. Taking a drug regimen every eight hours can definitely interfere with you usual pattern of rest. Chronic use of sleeping pills like Temazepam can lead to sleeping difficulty. These medicines are recommended for short-term use, and sometimes can make a person feel sluggish the next day. Are you able to do some form of light exercise? This sometimes helps with sleep, but don't exercise close to your usual bedtime. You've mentioned that your Red Blood Cell count had dropped below normal. What is your current Hemoglobin level? If it is below normal, you may be suffering from anemia that could be caused by some of the medications you are taking (AZT, Septra, 3TC) Discuss this with your physician. Also, you might have your Testosterone level checked. Megace sometimes causes suppression of testosterone production, which can cause symptoms of decreased energy, decreased appetite and loss of sex drive. Adrenal insufficiency can also be a factor in people with AIDS. Your physician can evaluate this through a simple blood test. Alternative sleeping aids like chamomile tea at bedtime can also be helpful. Good luck Andre.


Previous
Sleepless in Chicago/Michigan
Next
Testosterone & Decca.

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement